Alert archive / Arizona / Wind Advisories in 2005

Wind Advisory 7, NWS Flagstaff, AZ

December 30, 2005Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Dec 30, 2005, 2:13 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Dec 31, 2005, 11:00 AM MST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Dec 30, 2005, 2:13 PM MST (21:13 UTC)
In effect from
Dec 31, 2005, 11:00 AM MST
Expired
Dec 31, 2005, 3:26 PM MST
In force
4 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2005-12-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2005-12-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3479 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 302113
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
213 PM MST FRI DEC 30 2005

...COLD FRONT WILL BRING STRONG WINDS TO NORTHERN ARIZONA SATURDAY
AFTERNOON...

.A STRONG COLD FRONT WILL MOVE ACROSS NORTHERN ARIZONA TOMORROW
AFTERNOON. IN ADVANCE OF THIS FRONT...STRONG AND GUSTY SOUTHWEST
WINDS WILL PREVAIL IN SECTIONS OF NORTHWEST ARIZONA. THIS INCLUDES
THE KAIBAB PLATEAU...THE WESTERN MOGOLLON RIM...AND THE COCONINO
PLATEAU. DRIVERS OF HIGH PROFILE VEHICLES WILL ENCOUNTER STRONG
CROSS WINDS ACROSS THIS REGION.

AZZ004>007-009-012-015-310515-
/O.NEW.KFGZ.WI.Y.0007.051231T1800Z-060101T0100Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...WUPATKI N.M....TUBA CITY...FLAGSTAFF...
WILLIAMS...MUNDS PARK
213 PM MST FRI DEC 30 2005

...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM MST SATURDAY. 

STRONG SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH
ARE EXPECTED. THE STRONG GUSTS AND WINDS ARE EXPECTED TO DECREASE
BELOW ADVISORY CRITERIA DURING THE EVENING HOURS...BUT WILL REMAIN
STRONG THROUGHOUT THE NIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
4 follow-up statements
000 
WWUS75 KFGZ 310500
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 PM MST FRI DEC 30 2005

...STRONG WINDS ACROSS NORTHERN ARIZONA FOR NEW YEARS EVE...

.A COLD FRONT WILL APPROACH NORTHERN ARIZONA ON SATURDAY. IN
ADVANCE OF THIS FEATURE...STRONG AND GUSTY SOUTHWEST WINDS WILL
DEVELOP FOR PORTIONS OF NORTHWEST ARIZONA...INCLUDING THE KAIBAB
PLATEAU...THE WESTERN MOGOLLON RIM...AND THE COCONINO PLATEAU.
DRIVERS OF HIGH PROFILE VEHICLES WILL ENCOUNTER STRONG CROSS WINDS
ACROSS THIS REGION.

AZZ004>007-009-012-015-311300-
/O.CON.KFGZ.WI.Y.0007.051231T1800Z-060101T0100Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...WUPATKI N.M....TUBA CITY...FLAGSTAFF...
WILLIAMS...MUNDS PARK
1000 PM MST FRI DEC 30 2005

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM MST
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM MST
SATURDAY. 

STRONG SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH
ARE EXPECTED SATURDAY ACROSS THE ADVISORY AREA. THE STRONG GUSTS
AND WINDS ARE EXPECTED TO DECREASE BELOW ADVISORY CRITERIA DURING
THE EVENING HOURS...BUT WILL REMAIN STRONG AND LOCALLY GUSTY
THROUGH OUT THE NIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 311152
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
452 AM MST SAT DEC 31 2005

...STRONG WINDS ACROSS NORTHERN ARIZONA TODAY...

.A COLD FRONT WILL APPROACH NORTHERN ARIZONA TODAY. AHEAD OF THE
COLD FRONT...STRONG AND GUSTY SOUTHWEST WINDS WILL DEVELOP FOR
PORTIONS OF NORTHWEST ARIZONA...INCLUDING THE KAIBAB PLATEAU...THE
WESTERN MOGOLLON RIM...AND THE COCONINO PLATEAU. DRIVERS OF HIGH
PROFILE VEHICLES WILL ENCOUNTER STRONG CROSS WINDS ACROSS THIS
REGION.

AZZ004>007-009-012-015-312000-
/O.CON.KFGZ.WI.Y.0007.051231T1800Z-060101T0100Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...WUPATKI N.M....TUBA CITY...FLAGSTAFF...
WILLIAMS...MUNDS PARK
452 AM MST SAT DEC 31 2005

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM MST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM
MST THIS AFTERNOON. 

STRONG SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH
ARE EXPECTED TODAY ACROSS THE ADVISORY AREA. THE STRONG GUSTS AND
WINDS ARE EXPECTED TO DECREASE BELOW ADVISORY CRITERIA DURING THE
EVENING HOURS...BUT WILL REMAIN STRONG AND LOCALLY GUSTY THROUGH
OUT THE NIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 311941
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1241 PM MST SAT DEC 31 2005

...STRONG WINDS ACROSS NORTHERN ARIZONA THIS AFTERNOON...

.A COLD FRONT WILL APPROACH NORTHERN ARIZONA TODAY. AHEAD OF THIS
SYSTEM...STRONG AND GUSTY SOUTHWEST WINDS WILL DEVELOP FOR
PORTIONS OF NORTHWEST ARIZONA...INCLUDING THE KAIBAB PLATEAU...
THE WESTERN MOGOLLON RIM...AND THE COCONINO PLATEAU. DRIVERS OF
HIGH PROFILE VEHICLES WILL ENCOUNTER STRONG CROSS WINDS ACROSS
THIS REGION.

AZZ004>007-009-012-015-010100-
/O.CON.KFGZ.WI.Y.0007.000000T0000Z-060101T0100Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...WUPATKI N.M....TUBA CITY...FLAGSTAFF...
WILLIAMS...MUNDS PARK
1241 PM MST SAT DEC 31 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

STRONG SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS AROUND 40 TO 45 MPH
WILL CONTINUE TO DEVELOP ACROSS THE ADVISORY AREA THIS AFTERNOON. THE
STRONG GUSTS AND WINDS ARE EXPECTED TO DECREASE BELOW ADVISORY
CRITERIA DURING THE EVENING HOURS...BUT WILL REMAIN STRONG AND
LOCALLY GUSTY THROUGHOUT THIS NEW YEARS EVE NIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 312226
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
326 PM MST SAT DEC 31 2005

AZZ004>007-009-012-015-312330-
/O.CAN.KFGZ.WI.Y.0007.000000T0000Z-060101T0100Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...WUPATKI N.M....TUBA CITY...FLAGSTAFF...
WILLIAMS...MUNDS PARK
326 PM MST SAT DEC 31 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY. 

AN APPROACHING STORM SYSTEM WILL CONTINUE TO PRODUCE LOCALLY WINDY
CONDITIONS TO THE REGION THIS AFTERNOON. ALTHOUGH WIDESPREAD WIND
ADVISORY LEVEL WINDS ARE NO LONGER ANTICIPATED...STRONG SOUTHWEST
WINDS OF 15 TO 25 MPH WITH GUSTS AROUND 35 MPH WILL CONTINUE FOR
MANY LOCATIONS INTO TONIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 30, 9:35 AM MST, 4 hours 38 minutes earlier.

Area forecast discussion, Dec 30, 9:35 AM MST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
935 AM MST FRI DEC 30 2005

.SYNOPSIS...A DRY NORTHWEST FLOW WILL CONTINUE TODAY WITH FAIR
WEATHER AND ABOVE NORMAL AFTERNOON TEMPERATURES. A STRONG COLD FRONT
WILL MOVE ACROSS ARIZONA ON SATURDAY BRINGING WINDY CONDITIONS ALONG
WITH A SLIGHT CHANCE OF SHOWERS. AFTER A BREAK IN THE WEATHER ON
SUNDAY...ANOTHER COLD FRONT WITH BREEZY WINDS AND SHOWERS IS
EXPECTED ON MONDAY.

&&

.DISCUSSION...CURRENT SATELLITE IMAGERY SHOWING HIGH LEVEL CIRRUS
OVER MUCH OF THE FORECAST REGION THIS MORNING. THERE ARE SOME MID
LEVEL CLOUDS TO THE NORTH IN UTAH AND NEVADA THAT WILL MIGRATE OVER
THE NORTHEASTERN PART OF THE STATE THIS AFTERNOON.

WEAK SHORT WAVE WILL BEGIN MOVING OFF TO THE EAST TOMORROW. IN ITS
PLACE WILL BE A FAST MOVING SHORT WAVE TROUGH EMBEDDED IN A ZONAL
PATTERN. AS OF NOW IT LOOKS LIKE MOST OF THE MOISTURE WILL REMAIN TO
OUR NORTH IN UTAH...THUS GIVING OUR BEST CHANCES FOR PRECIPITATION
ALONG THE UTAH/ARIZONA BORDER. MAIN FORECAST CHALLENGE WILL BE THE
POSSIBILITY OF WINDY CONDITIONS ACROSS PORTIONS OF NORTHERN ARIZONA.
GFS/NAM H7 WINDS ARE FORECAST TO BE ON THE STRONG SIDE...40-50
KTS...FROM FLAGSTAFF NORTH. HOWEVER...WE ARE EXPECTING INCREASING
CLOUD COVER AS THIS SYSTEM APPROACHES...WHICH WILL HAMPER ANY DECENT
VERTICAL MIXING. WILL HAVE TO DECIDE LATER THIS AFTERNOON IF A NPW
NEEDS TO BE ISSUED. RIGHT NOW THE CURRENT FORECAST PACKAGE REFLECTS
THIS THINKING SO NO UPDATES ARE PLANNED. CK

&&

.AVIATION...FOR THE 18Z PACKAGE...TAFS AND TWEBS ADEQUATELY CONVEY
CURRENT AND EXPECTED WEATHER. AVIATION DISCUSSION NOT UPDATED FOR
AMENDMENTS. DF

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Dec 30, 7:00 AM MST, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
700 AM MST FRI DEC 30 2005

AZZ004>018-037>040-010700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
700 AM MST FRI DEC 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A DRY AND WARM NORTHWESTERLY FLOW WILL GIVE WAY TO A MORE VIGOROUS
WESTERLY FLOW OVER THE WEEKEND. EMBEDDED WITHIN THIS STRONGER FLOW
WILL BE A SERIES OF WEATHER DISTURBANCES. THE MAIN IMPACT FROM THESE
FEATURES WILL BE SIGNIFICANTLY STRONGER WINDS ACROSS NORTHERN
ARIZONA. WINDS WILL BECOME BREEZY TO WINDY ON SATURDAY AND MAY REACH
WIND ADVISORY THRESHOLDS. WINDS WILL AGAIN BECOME STRONG ON MONDAY.
THESE SYSTEMS WILL ALSO BRING A SLIGHT CHANCE OF RAIN AND SNOW
SHOWERS TO NORTHERN ARIZONA. MOISTURE WILL BE LIMITED WITH THESE
WEATHER SYSTEMS AND NO SIGNIFICANT ACCUMULATION OF PRECIPITATION IS
EXPECTED AT THIS TIME.

Nearby

Wind Advisories in Arizona, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.